Incontinence after pelvic exams

catherinetMarch 24, 2006

I began noticing this about 4 years ago. For about a week after I have my yearly pelvic exam, I lose urine really easily. I know my bladder is getting low, but it seems strange that the doctor doing the bimanual, would cause incontinence. It's been really bad this time, and is still causing a problem almost 2 weeks later. Anyone else have this problem after pelvics?

Thank you for reporting this comment. Undo
Heathen1

I don't... I have other urinary problems.. But, I was thinking, does he push on your skin in the bladder region? I know that with menopause, the bladder muscles get weaker, maybe his pushing is sorta like a massage, relaxing the muscles more? Just a thought.

    Bookmark   March 25, 2006 at 1:50PM
Thank you for reporting this comment. Undo
catherinet

Hi Heathen,
Well, she used to tug really hard on my falling-down bladder and say "This is really falling down". DUH! I finally started telling her to be more gentle, but I wasn't paying attention this time, because we were talking, but I think she was a little rough........but I guess it doesn't take much. I've had urinary urgency and frequency for so long..........but last week, it was like every 15 minutes, or I'd be incontinent. Bummer!

    Bookmark   March 26, 2006 at 8:13PM
Thank you for reporting this comment. Undo
jenn

I've read about bladder training exercises where you don't allow yourself to empty your bladder until a specific amount of time has passed. It's as if the bladder gets lazy and expects to be emptied at regular (short) intervals, so the exercise is to train it to go without being emptied for longer intervals. You might try researching that and give it a try.

    Bookmark   March 26, 2006 at 11:40PM
Thank you for reporting this comment. Undo
catherinet

Thanks Jenn,
Boy.....that sounds like fun (not!). But it makes sense. I guess I get alot of false signals......because sometimes I feel like I have to go soooo bad.....but it's barely anything. I've also noticed that a little caffeine makes it alot worse...........as does salt. You'd think salt would slow it down, but for me, I have to go more.......or think I do! Thanks for that suggestion.

    Bookmark   March 27, 2006 at 10:45AM
Sign Up to comment
More Discussions
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
grule
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
Anyon experience this? Age 53 - very heavy bleeding
I am 53 and had my last "full" period about...
wifetojoeiii
premenstrual nausea when perimenopausal?
Well, I've gone from having no PMS symptoms at all,...
tanama
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
© 2015 Houzz Inc. Houzz® The new way to design your home™